Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jan 2, 1997, 9:12 PM PST for Kern County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 1997, 9:12 PM PST (05:12 UTC)
- Expired
- Jan 3, 1997, 3:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
- Area
- Whole counties
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFAT 030514 FFWFAT CAC029-031100- BULLETIN - EAS ACTIVATION REQUESTED SMALL RIVER AND STREAM FLOOD WARNING NATIONAL WEATHER SERVICE HANFORD CA 912 PM PST THU JAN 2 1997 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SMALL RIVER AND STREAM FLOOD WARNING EFFECTIVE UNTIL 300 AM PST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CALIFORNIA ...CENTRAL KERN COUNTY FLOODING HAS BEEN REPORTED IN THE KERNVILLE AREA WHERE 3 TRAILER HOMES WERE SWEPT AWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 8:52 PM PST, 20 minutes earlier.
Area forecast discussion, Jan 2, 8:52 PM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
845 PM PST THU JAN 02 1997
JET STREAK ENHANCED RAIN OVR CNTRL CA THIS EVE WITH MDT TO HEAVY RN
OVR MOST OF THE CWFA. UPGRADED TO A SMALL RIVER AND STREAM FLOOD
WARNING FOR MTNS AND FOOTHILLS DUE TO NUMEROUS FLOODING PROBLEMS.
ANOTHER AREA CLOUDS IS BEING ENHANCED JUST OFFSHR OF MRY. THIS WILL
LIKELY BRING ANOTHER SHOT OF MDT TO HEAVY RAIN SHORTLY AFTER
MIDNIGHT. ANOTHER AREA OF ENHANCED CLOUDS NR 137W 35N WILL NEED TO
BE WATCHED AND SHOULD HELP TO KEEP SHOWERS GOING FRI AFTN. AS
FAR AS PRECIP AMOUNTS...NGM 00Z OUTPUT INDICATED ONLY .18 INCHES FOR
FAT THRU 18Z FRI...WILL HAVE TO THROW THIS OUT AS FAT ALREADY HAS
RECEIVED .40 INCHES IN THE LAST 3 HOURS. ETA A BIT MORE REASONABLE
WITH JUST OVER HALF AN INCH THRU 06Z AND ANOTHER HALF INCH BTWN
06-12Z. WITH THE NEXT WAVE OF HEAVY RAIN...THIS LOOKS PRETTY GOOD.
CAN EXPECT MUCH HEAVIER AMOUNT IN THE MTNS. CURRENT SPOTTER REPORTS
INDICATE SNOW LEVEL HAS LOWERED TO NEAR 7000 FEET WITH BADGER PASS
ALREADY WITH AN INCH OF SNOW ON THE GROUND.
IT LOOKS LIKE THERE WILL BE A SHORT BREAK FRI NGT AND SAT MORN
AS 700MB FLOW DRIES OUT. THEN ANOTHER SHTWV ARRIVES SAT AFTN/EVE FOR
ANOTHER SHOT OF RAIN.
POPS FAT +637 BFL +535 YNP ++58. BEAN
.HNX...SML RVR STRM FLD WRNG THRU 3 AM...ZN22-23
...URBAN/SML STRM FLD ADVY...TNGT...ZNS 20>21.The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:00 PM PST | Flash Flood Warning | HNX | Madera, Mariposa | 8 hr |
| Jan 2, 7:00 PM PST | Flash Flood Warning | HNX | Fresno, Tulare | 8 hr |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.